Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2015, 2:04 PM CDT for Caldwell County, Ray County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 2:04 PM CDT (19:04 UTC)
- Expired
- May 15, 2015, 2:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS53 KEAX 151904
SVREAX
MOC025-177-151930-
/O.NEW.KEAX.SV.W.0049.150515T1904Z-150515T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
204 PM CDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 230 PM CDT
* AT 201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
RICHMOND...AND MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COWGILL...BRAYMER...RUSSELLVILLE AND KNOXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3959 9376 3950 9376 3931 9385 3933 9401
3961 9402
TIME...MOT...LOC 1904Z 188DEG 24KT 3939 9393
HAIL...1.00IN
WIND...60MPH
$$
LAFLIN2 follow-up statements
045
WWUS53 KEAX 151915
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT FRI MAY 15 2015
MOC025-177-151930-
/O.CON.KEAX.SV.W.0049.000000T0000Z-150515T1930Z/
CALDWELL MO-RAY MO-
215 PM CDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RAY AND SOUTHEASTERN CALDWELL COUNTIES UNTIL 230 PM CDT...
AT 213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
COWGILL...AND MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COWGILL AND BRAYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3945 9399 3961 9399 3959 9376 3950 9376
3941 9380
TIME...MOT...LOC 1915Z 193DEG 33KT 3949 9389
HAIL...1.00IN
WIND...60MPH
$$
LAFLIN072
WWUS53 KEAX 151923
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 PM CDT FRI MAY 15 2015
MOC025-177-151933-
/O.EXP.KEAX.SV.W.0049.000000T0000Z-150515T1930Z/
CALDWELL MO-RAY MO-
223 PM CDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY AND
SOUTHEASTERN CALDWELL COUNTIES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3945 9399 3961 9399 3959 9376 3950 9376
3941 9380
TIME...MOT...LOC 1923Z 193DEG 33KT 3956 9387
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:43 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 15, 12:43 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 PM CDT Fri May 15 2015 .DISCUSSION... Issued at 329 AM CDT FRI MAY 15 2015 Main story heading into today will be renewed chances for convection later this afternoon and above average temperatures as daytime highs warm into the upper 70s and lower 80s. Early morning water vapor imagery showing lead shortwave moving out of northern New Mexico this morning...which is feeding convection across the Texas panhandle and western Oklahoma. This feature will continue lifting northeast towards our area today with models showing shwrs/storms working into our area shortly after the noon hr. With plenty of instability to work with /MLCAPE values in excess of 2000 J/kg/...convection should have little to no problem developing as forcing from aforementioned wave approaches. In terms of severe wx threats...today/s activity should remain below severe limits as main upper wind core associated with western U.S. storm system remains well away from our area. Latest output from high-resolution model suite shows activity remaining fairly scattered. As such...have capped pops in the high chc category for this afternoon/s activity. Lingering activity to push northeast of the forecast area by 3z with largely dry conditions expected through the remainder of the overnight hrs. Overnight lows tonight will range in the lower to middle 60s. Fcst becomes more interesting on Saturday when large western U.S storm system ejects east from the central Rockies. As this occurs...overall trough orientation to become negative with time with with lwr Missouri Vly remaining in the cross-hairs for large scale forced ascent. Models in recent days had been showing developing convection along a Pacific front across the central Plains Saturday afternoon...with convection eventually reaching our western zones by early evening. This morning/s runs however now delay its arrival until the overnight period which should mean activity will be moving into more a more stabilized environment due to time of day. As a result...overall severe threat looks less and less likely when Pacific frontal activity finally reaches our doorstep late Saturday night/early Sunday. Cannot rule out a few stronger storms across the far west...but overall threat looks less impressive than in previous days. Front to move through the area early Sunday with rain chances gradually coming to an end from west to east during the early morning hrs. Despite its passage...little cool down expected on Sunday as cooler airmass will be delayed until secondary fropa Sunday night/early Monday. Look for highs in the lower 80s Sunday afternoon. Dry weather to start the workweek as high pressure builds south from the northern Plains. Temps will be noticeably cooler on Monday as highs only climb into the middle to upper 60s. Similar conditions are expected on Tuesday before rain chances begin to increase towards Wednesday as the next storm system bares down on across the central U.S. Overall severe chances with this system appear low as all appreciable instability is forecast to remain south of the CWA per latest guidance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1231 PM CDT FRI MAY 15 2015 With the unsettled pattern that the region finds itself currently locked into comes TS chances this afternoon at all four terminals. Have focused the timing through about 20Z for IXD, and 22Z to 23Z for the other three terminals with respect to a TEMPO indicating direct TS impacts to the terminals. VCTS mention will prevail through this evening, with storm threats diminishing after sunset. That said, however, given the aforementioned unsettled atmosphere, AMD(s) may be necessary through Saturday to account for a rogue/pop-up TS tonight through the end of this TAF period, particularly as midday Saturday approaches. Southerly winds will be gusty within and around storms and some may become strong to possibly severe. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...32 AVIATION...lg
Hazardous weather outlook, May 15, 1:45 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 PM CDT FRI MAY 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161845- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 145 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS ARE POSSIBLE AREA-WIDE LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 15, 12:42 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT FRI MAY 15 2015
KSZ103>105-MOZ020-021-028>030-037-038-043-151830-
BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-JACKSON MO-JOHNSON
KS-LAFAYETTE MO-LEAVENWORTH KS-PLATTE MO-RAY MO-WYANDOTTE KS-
1242 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS...AND SOUTHWESTERN CLINTON AND SOUTHEASTERN BUCHANAN
COUNTIES IN NORTHWEST MISSOURI...AND SOUTHWESTERN RAY...PLATTE...
NORTHWESTERN LAFAYETTE...JACKSON...CLAY AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 PM CDT...
AT 1238 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PLATTE CITY TO LAKE TAPAWINGO...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GLADSTONE...SUGAR CREEK...INDEPENDENCE...BLUE SPRINGS...CLAYCOMO...
COURTNEY...GRAIN VALLEY...LIBERTY...SMITHVILLE...BUCKNER...
KEARNEY...GOWER...EXCELSIOR SPRINGS...PLATTSBURG...FERRELVIEW...
LAKE TAPAWINGO...PLEASANT VALLEY...CAMDEN POINT...GLENAIRE AND
EDGERTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 27.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 35.
I-35 IN KANSAS BETWEEN MILE MARKERS 215 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 28.
I-470 BETWEEN MILE MARKERS 0 AND 16.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3916 9519 3969 9456 3919 9391 3870 9458
3872 9461 3874 9461 3874 9464 3906 9520
TIME...MOT...LOC 1741Z 225DEG 23KT 3935 9473 3901 9435
LEIGHTONSpecial weather statement, May 15, 1:19 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT FRI MAY 15 2015
MOZ012-013-020>022-028>030-037-151900-
ANDREW MO-BUCHANAN MO-CALDWELL MO-CLAY MO-CLINTON MO-DE KALB
MO-JACKSON MO-PLATTE MO-RAY MO-
119 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDREW...RAY...
PLATTE...NORTHERN JACKSON...SOUTHWESTERN DEKALB...CLINTON...CLAY...
SOUTHWESTERN CALDWELL AND BUCHANAN COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATHENA TO MISSOURI
CITY...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ST. JOSEPH...KEARNEY...GOWER...COUNTRY CLUB VILLA...EXCELSIOR
SPRINGS...PLATTSBURG...LAWSON...LATHROP...RICHMOND...EDGERTON...
MISSOURI CITY...TRIMBLE...AGENCY...SIBLEY...ORRICK...HOLT...CRYSTAL
LAKES...WOODS HEIGHTS...EXCELSIOR ESTATES AND STEWARTSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 9 AND 48.
I-435 LOOP FROM MILE MARKERS 29 TO 56.
I-29 BETWEEN MILE MARKERS 9 AND 53.
I-229 BETWEEN MILE MARKERS 0 AND 6.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3973 9490 3973 9487 3977 9487 4004 9466
3935 9383 3905 9436 3951 9506
TIME...MOT...LOC 1817Z 236DEG 21KT 3974 9491 3919 9428
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:42 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Platte | 48 min |
| May 15, 1:19 PM CDT | Special Weather Statement | EAX | Buchanan, Clay, Clinton, Platte, Ray | 41 min |
| May 15, 2:29 PM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 61 min |
| May 15, 3:01 PM CDT | Special Weather Statement | EAX | Linn | 29 min |
| May 15, 3:29 PM CDT | Special Weather Statement | EAX | Livingston | 31 min |
| May 15, 4:18 PM CDT | Special Weather Statement | EAX | Lafayette | 27 min |
| May 15, 5:23 PM CDT | Special Weather Statement | EAX | Saline | 37 min |
| May 15, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 15, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Saline | 38 min |
| May 15, 6:08 PM CDT | Tornado Warning | EAX | Howard, Saline | 22 min |
| May 15, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Saline | 51 min |
| May 15, 6:27 PM CDT | Tornado Warning | EAX | Howard | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.